Indiana, 2010

Flash Flood and Flooding in Indiana, June 21, 2010

June 21, 2010 · NWS IND · 15 events in 10 counties and zones

Reports of heavy rainfall, funnel clouds, damaging winds, and hail were received from about 5:30 PM EST on June 21st to 2:30 AM EST June 22nd. Portions of central Indiana received up to 4 inches of rain during the night of the 21st.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$34,000
Crop damage
$3,000
Events
15

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS IND wrote it up.

Reports of heavy rainfall, funnel clouds, damaging winds, and hail were received from about 5:30 PM EST on June 21st to 2:30 AM EST June 22nd. Portions of central Indiana received up to 4 inches of rain during the night of the 21st. Because this area had already received nearly 2 inches of rain in the previous 72 hours, serious flash flooding occurred in portions of Clinton and Hendricks Counties. Nearly the entire town of Edna Mills in northeast Clinton County and State Road 26 flooded. In Hendricks County, two small dams located in the White Lick Creek drainage area were compromised.....Jeto Lake and Indian Head Lake dams were breached around 8:15 AM EST on the 22nd. This caused the evacuation of a nearby mobile home park located along White Lick Creek just downstream of the dams. County and state roads near the creek were flooded in the Avon, Plainfield and Mooresville areas. High water affected the Crystal Bay area near Hummel Park in Plainfield.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Jun 21, 6:34 AM EST, 1 hour 27 minutes earlier.

Area forecast discussion, Jun 21, 6:34 AM EST, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
734 AM EDT MON JUN 21 2010

.UPDATE...
THE AVIATION SECTION HAS BEEN UPDATED BELOW

&&

.SYNOPSIS...
THE PERSISTENT FRONTAL BOUNDARY WILL LIFT BACK NORTH ACROSS THE
REGION TODAY BEFORE BECOMING NEARLY STATIONARY OVER THE LOWER
GREAT LAKES THROUGH MIDWEEK. THE PRESENCE OF THE NEARBY BOUNDARY
WILL CONTRIBUTE TO PERIODIC CHANCES FOR THUNDERSTORMS INTO
THURSDAY BEFORE IT MOVES BACK SOUTH OF THE REGION. INCREASINGLY
HOT AND HUMID CONDITIONS ARE ANTICIPATED THROUGH MIDWEEK.

&&

.NEAR TERM /TODAY/...
QUIET EARLY MORNING IN PROGRESS AS HIGH PRESSURE RIDGE SITS
ANCHORED JUST EAST OF THE REGION. FRONTAL BOUNDARY APPEARS TO BE
LOCATED FROM WESTERN ILLINOIS THROUGH SOUTHERN HALF OF THE
FORECAST AREA AND MAKING STEADY PROGRESS NORTH. TEMPERATURES
REMAINED IN THE 70S AT 08Z.

FORECAST CHALLENGES TODAY FOCUS ON THE HEAT AND POTENTIAL FOR
THUNDERSTORMS. HAVE ONCE AGAIN LEANED TOWARDS THE RAPID
REFRESH/RUC/WRF COMBO...ALL OF WHICH ARE HANDLING ONGOING
CONVECTION IN THE CENTRAL PLAINS REASONABLY WELL.

CONVECTION HAS DEVELOPED QUICKLY ALONG THE BOUNDARY SINCE 07Z OVER
CENTRAL ILLINOIS...AND EXTRAPOLATION WOULD BRING THE LEADING EDGE OF
THESE STORMS INTO WESTERN COUNTIES BY 10-11Z. HAVE BUMPED POPS UP
THROUGH MID MORNING OVER AREAS TO THE NORTHWEST OF THE INDY METRO AS
THESE THUNDERSTORMS SHOULD CONTINUE TO MIGRATE INTO THE REGION.
WHILE STORMS SHOULD REMAIN BELOW SEVERE LIMITS EARLY THIS
MORNING...TORRENTIAL RAINFALL IS EXPECTED WITH MOVEMENT ONLY
20-25MPH. RADAR ESTIMATES FROM CONVECTION OVER EASTERN ILLINOIS
ALREADY INDICATING AS MUCH AS 2 TO 2.5 INCHES OVER THE LAST 90
MINUTES.

CLOUD DEBRIS AND PRECIPITATION FROM THE CONVECTIVE CLUSTER TO THE
WEST WILL EXPAND INTO THE REGION THROUGH THE MORNING BUT SHOULD DO
LITTLE TO SLOW THE HEATING PROCESS...ESPECIALLY ALONG AND SOUTH OF
I-70. THE BOUNDARY CONTINUES ITS NORTHWARD TREK...EVENTUALLY
SETTLING NEAR OR JUST NORTH OF THE NORTHERN FORECAST AREA BORDER
THIS AFTERNOON. STRONGLY UNSTABLE AIRMASS WILL BE PRESENT BY MID
AFTERNOON WITH SBCAPES OVER 4000 J/KG. LEFTOVER MCV AND ASSOCIATED
BOUNDARIES FROM CURRENT CONVECTION OUT WEST WILL LIKELY BE THE
INITIATION POINTS FOR CONVECTION ACROSS THE REGION THIS AFTERNOON
AND EVENING...WITH THE POSSIBILITY THAT THUNDERSTORMS CAN COALESCE
INTO ONE OR MORE CONVECTIVE CLUSTERS. FOCUS WILL BE ACROSS NORTHERN
HALF OF THE FORECAST AREA IN CLOSER PROXIMITY TO THE BOUNDARY AND
WILL CARRY HIGHEST POPS IN THESE AREAS THIS AFTERNOON. ALL MODES OF
SEVERE WEATHER IN PLAY LATER TODAY WITH POTENTIAL FOR DAMAGING WINDS
GREATEST.

TEMPS...ANOTHER HOT DAY SET FOR CENTRAL INDIANA WITH HIGHS RANGING
FROM THE UPPER 80S NORTH INTO THE MID 90S OVER THE SOUTHWEST.
MAVMOS GUIDANCE LOOKED TOO WARM TODAY AS IT HAS RECENTLY...AND
GENERALLY UNDERCUT BY 2-3 DEGREES TAKING LOW LEVEL THICKNESSES AND
850MB TEMPS INTO CONSIDERATION. WITH HEAT INDICES NEAR 100 DEGREES
AGAIN...WILL CONTINUE THE HEAT ADVISORY IN THE SOUTHWEST...AND
EXPAND IT TO GREENE...LAWRENCE AND SULLIVAN COS.

&&

.SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/...
MORE CHANCES FOR THUNDERSTORMS WITH THE BOUNDARY REMAINING JUST
NORTH OF THE REGION...AND THAT WILL STAY THE MAIN FOCUS OF THE
SHORT TERM. FOLLOWED ENSEMBLE APPROACH SUGGESTED BY SREF.

ANOTHER ROUND OF SIGNIFICANT CONVECTION MAY BE IN STORE TONIGHT AS
ANOTHER CONVECTIVE CLUSTER DEVELOPS IN CLOSER PROXIMITY TO THE
DEEPER FORCING AND LOW LEVEL JET OVER THE CENTRAL PLAINS AND MOVES
EAST ALONG THE BOUNDARY. LOW LEVEL JET WILL SHIFT EAST INTO
NORTHERN ILLINOIS/INDIANA OVERNIGHT ALONG WITH A MORE SUBSTANTIAL
MID LEVEL SHORT WAVE AND SHOULD HELP TO MAINTAIN THUNDERSTORMS ALL
NIGHT. THIS WILL LIKELY PROVIDE ANOTHER SHOT FOR STRONG TO SEVERE
STORMS FOR THE REGION...ALONG WITH HEAVY RAIN AS PRECIP WATER
VALUES CLIMB TO NEAR 2 INCHES. FOCUS SHOULD ONCE AGAIN BE OVER THE
NORTHERN HALF OF THE FORECAST AREA.

RIDGING ALOFT WILL ATTEMPT TO EXPAND NORTH INTO THE REGION
TUESDAY. HOWEVER ADDITIONAL CHANCES FOR THUNDERSTORMS APPEAR
POSSIBLE AS WEAK SHORT WAVES RIDES AROUND THE PERIPHERY OF THE
RIDGE. PRESENCE OF DEEP MOISTURE AND STRONG INSTABILITY WILL
PRESENT ADDITIONAL OPPORTUNITIES FOR SEVERE STORMS TUESDAY AND
TUESDAY NIGHT AND HAVE MAINTAINED CHANCE POPS THROUGHOUT. MODELS
HAVE FURTHER STRENGTHENED THE RIDGING FOR WEDNESDAY...WHICH MAY
RESULT IN A DECREASE IN CONVECTIVE COVERAGE DURING THE DAY WITH A
WEAK INVERSION ALOFT DEVELOPING AND STORMS LARGELY BEING DRIVEN BY
DIURNAL HEATING AND INSTABILITY. A MORE SIGNIFICANT UPPER TROUGH
WILL SWING THROUGH THE GREAT LAKES WEDNESDAY NIGHT AND HELP TO
PUSH THE FRONT BACK INTO THE REGION FROM THE NORTH. WILL THEREFORE
RAMP POPS BACK UP WEDNESDAY NIGHT WITH THE LIKELIHOOD OF A LINE OF
STRONG TO SEVERE CONVECTION.

TEMPS...MAVMOS GUIDANCE REMAINS RATHER HIGH TUESDAY AND WEDNESDAY
AND CONSIDERING UNCERTAINTIES IN CLOUDS AND PRECIP COVERAGE
DEPENDING ON STORMS THROUGH THE PERIOD...PREFER UNDERCUTTING MOS
BY A FEW DEGREES. LOW LEVEL THICKNESSES IN THE VICINITY OF 1440M
AND 850MB TEMPS AROUND 22C SHOULD ENSURE POTENTIALLY THE TWO
HOTTEST DAYS OF THE YEAR SO FAR FOR MUCH OF THE FORECAST AREA WITH
HIGHS IN THE LOW AND MID 90S. ADDITIONAL HEAT ADVISORIES MAY BE
EVENTUALLY NEEDED FOR ONE OR BOTH DAYS SHOULD THESE MODEL TRENDS
HOLD. NEAR MOS GUIDANCE FOR LOWS IN THE LOWER 70S THE NEXT FEW
NIGHTS.

&&

.LONG TERM /12Z THURSDAY THROUGH 00Z MONDAY/...
MODELS AGREE RELATIVELY WELL ON LARGE SCALE FEATURES IN THE
EXTENDED...WITH A RELATIVELY FLAT PATTERN CONTINUING...CONSISTING
OF RIDGING ACROSS THE SOUTH CENTRAL PORTION OF THE NATION...
TROUGHING NEAR OR JUST OFF THE WEST COAST...AND NUMEROUS QUICK
MOVING RELATIVELY WEAK DISTURBANCES EXITING THE LARGE SCALE
WESTERN TROUGH AND RIDING UP AND OVER THE RIDGE. THE UPSHOT OF
THIS IS A CONTINUATION OF NUMEROUS CONVECTIVE CHANCES...AT LEAST
UNTIL THURSDAY EVENING WHEN THE CENTRAL US RIDGE STRENGTHENS
SLIGHTLY AND HELPS TO DIRECT CONVECTION FURTHER NORTH ACROSS THE
NORTHERN GREAT LAKES FOR A COUPLE OF DAYS LATE IN THE WEEK. EVEN
SO...HPC GUIDANCE SHOWED A FEW SLIGHT CHANCES DURING THAT
PERIOD...WHICH WOULD NOT NECESSARILY BE UNREASONABLE IN THE WARM
SECTOR...BUT CHOSE TO LEAVE OUT AS NO DISCERNABLE FORCING
MECHANISM IS PRESENT...AND PREFER NOT TO INCLUDE BELOW CLIMO POPS
IN THE EXTENDED.

ON TEMPS...HPC AND MEX/MEN WERE CLOSE AND LOOKED VERY REASONABLE
GIVEN EXPECTED 850 TEMPS.

&&

.AVIATION.../211200Z TAF ISSUANCE/...
SCATTERED CONVECTION HAS BEEN MOVING ACROSS CENTRAL INDIANA OVER
THE LAST FEW HOURS AS A FRONTAL BOUNDARY REMAINS DRAPED ACROSS
SOUTHERN ILLINOIS. AS A RESULT...INSERTED VCTS AT KLAF/KHUF/KIND
AS LEADING EDGE OF SHOWERS AND THUNDERSTORMS MOVES INTO WESTERN
PORTIONS OF FORECAST AREA. ANTICIPATE VFR CONDITIONS THROUGH THIS
FIRST ROUND OF CONVECTION...BUT BRIEF MVFR CONDITIONS CANNOT BE
RULED OUT WITH ANY OF THE STRONGER STORMS. ELSEWHERE...PATCHY FOG
SHOULD DISSIPATE ACROSS KBMG WITHIN THE HOUR...BUT CONDITIONS ARE
STILL AT VFR REGARDLESS OF THE LINGERING FOG.

CURRENT WEATHER PATTERN MAKES TIMING OF AFTERNOON CONVECTION
DIFFICULT ONCE AGAIN. HOWEVER...DECIDED TO ADD VCTS TO TAFS THIS
AFTERNOON AND EVENING BECAUSE CONFIDENCE HAS INCREASED ENOUGH
SINCE PREVIOUS TAF ISSUANCE THAT THERE WILL BE SCATTERED
CONVECTION. AIRMASS WILL BE VERY UNSTABLE LATER TODAY...AND
INITIATION WILL BE POSSIBLE ON OLD BOUNDARIES.

TONIGHT...SHOWERS AND THUNDERSTORMS ARE LIKELY AS A LOW LEVEL JET
MOVES ALONG AFOREMENTIONED FRONTAL BOUNDARY. HOWEVER...DID NOT
INSERT VCTS AT THIS TIME BECAUSE IT WILL BE DEPENDENT ON
WHAT HAPPENS THIS AFTERNOON. NEXT TAF ISSUANCE WILL HAVE TO
ADDRESS THIS. OTHERWISE...WINDS WILL BE OUT OF THE SOUTH AT 5 TO
10 KTS THROUGH TONIGHT...AND THEN INCREASE AND VEER TO THE SOUTHWEST
TOMORROW MORNING AT 10 TO 12 KTS.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING
FOR INZ060-061-067>070.

&&

SYNOPSIS...RYAN
NEAR TERM...RYAN
SHORT TERM...RYAN
LONG TERM....NIELD
AVIATION...TDUD
Hazardous weather outlook, Jun 21, 3:26 AM EST, 4 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
426 AM EDT MON JUN 21 2010

INZ021-028>031-035>049-051>057-062>065-071-072-221000-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-MONROE-BROWN-BARTHOLOMEW-DECATUR-JACKSON-
JENNINGS-
426 AM EDT MON JUN 21 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE TODAY...WITH
ADDITIONAL THUNDERSTORMS IMPACTING THE REGION TONIGHT. A FEW STORMS
MAY BECOME SEVERE LATER THIS AFTERNOON AND TONIGHT...ESPECIALLY
NORTH OF INTERSTATE 70. GUSTY WINDS...HAIL...HEAVY RAIN AND
FREQUENT LIGHTNING WILL BE THREATS WITH ANY STORM THAT FORMS.

HEAT INDICES WILL RISE INTO THE 90S ACROSS MUCH OF CENTRAL
INDIANA.

FLOOD ADVISORIES AND WARNINGS ARE IN EFFECT FOR MANY AREA RIVERS.
SEE THE LATEST RIVER STATEMENTS FOR DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

ISOLATED TO SCATTERED THUNDERSTORMS WILL OCCUR IN CENTRAL INDIANA
THROUGH THURSDAY. THE PRIMARY TIME FOR STORMS WILL BE MAINLY FROM
MID AFTERNOON THROUGH THE LATE EVENING HOURS EACH DAY THOUGH LATE
NIGHT STORMS MAY ALSO OCCUR SUNDAY NIGHT.

THE POTENTIAL FOR STORMS TO BECOME SEVERE WILL EXIST...WITH GUSTY
WINDS...HAIL...HEAVY DOWNPOURS AND FREQUENT LIGHTNING POSSIBLE.

EXCESSIVE HEAT WILL OCCUR DURING THE AFTERNOON HOURS THROUGH
THURSDAY. MAXIMUM TEMPERATURES NEAR 90 AND HEAT INDICES FROM 95
TO AROUND 100 DEGREES WILL BE POSSIBLE MOST AFTERNOONS.

FLOODING WILL CONTINUE ALONG AREA RIVERS THROUGH MUCH OF THE
PERIOD. CONTINUE TO REFER TO THE LATEST RIVER STATEMENTS FOR
DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON OR
TONIGHT...AND AGAIN MONDAY THROUGH WEDNESDAY.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ060-061-067>070-221000-
SULLIVAN-GREENE-KNOX-DAVIESS-MARTIN-LAWRENCE-
426 AM EDT MON JUN 21 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE TODAY...WITH
ADDITIONAL THUNDERSTORMS IMPACTING THE REGION TONIGHT A FEW STORMS
MAY BECOME SEVERE LATER THIS AFTERNOON AND TONIGHT. GUSTY
WINDS...HAIL...HEAVY RAIN AND FREQUENT LIGHTNING WILL BE THREATS
WITH ANY STORM THAT FORMS.

HEAT INDICES WILL RISE TO 100 TO 105 DEGREES OVER SOUTHWEST
INDIANA THIS AFTERNOON.

FLOOD ADVISORIES AND WARNINGS ARE IN EFFECT FOR MANY AREA RIVERS.
SEE THE LATEST RIVER STATEMENTS FOR DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

ISOLATED TO SCATTERED THUNDERSTORMS WILL OCCUR IN CENTRAL INDIANA
THROUGH THURSDAY. THE PRIMARY TIME FOR STORMS WILL BE MAINLY FROM
MID AFTERNOON THROUGH THE LATE EVENING HOURS EACH DAY THOUGH LATE
NIGHT STORMS MAY ALSO OCCUR SUNDAY NIGHT.

THE POTENTIAL FOR STORMS TO BECOME SEVERE WILL EXIST...WITH GUSTY
WINDS...HAIL...HEAVY DOWNPOURS AND FREQUENT LIGHTNING POSSIBLE.

EXCESSIVE HEAT WILL OCCUR DURING THE AFTERNOON HOURS THROUGH
THURSDAY. MAXIMUM TEMPERATURES NEAR 90 AND HEAT INDICES FROM 95
TO AROUND 100 DEGREES WILL BE POSSIBLE MOST AFTERNOONS.

FLOODING WILL CONTINUE ALONG AREA RIVERS THROUGH MUCH OF THE
PERIOD. CONTINUE TO REFER TO THE LATEST RIVER STATEMENTS FOR
DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON OR
TONIGHT...AND AGAIN MONDAY THROUGH WEDNESDAY.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

RYAN

In the hours before

Special weather statement, Jun 21, 4:31 AM EST, 3 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
531 AM EDT MON JUN 21 2010

INZ038-040-211015-
MADISON-TIPTON-
531 AM EDT MON JUN 21 2010

...STRONG THUNDERSTORM ADVISORY FOR NORTHERN MADISON AND EASTERN
TIPTON COUNTIES UNTIL 615 AM EDT...

AT 525 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTH OF ELWOOD...OR 11 MILES WEST OF
FAIRMOUNT...MOVING SOUTHEAST AT 15 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
ELWOOD AROUND 540 AM EDT...
ORESTES AROUND 600 AM EDT...
SUMMITVILLE AROUND 605 AM EDT...
ALEXANDRIA AROUND 610 AM EDT...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 4040 8586 4040 8565 4038 8557 4016 8557
      4015 8558 4010 8558 4030 8602 4041 8594
      4041 8586
TIME...MOT...LOC 0931Z 300DEG 14KT 4036 8583

RYAN
Special weather statement, Jun 21, 7:57 AM EST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
857 AM EDT MON JUN 21 2010

INZ030-037>039-046-047-211400-
BOONE-CLINTON-HAMILTON-HENDRICKS-MARION-TIPTON-
857 AM EDT MON JUN 21 2010

AT 847 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM NEAR BROWNSBURG...OR 17 MILES NORTHWEST OF
INDIANAPOLIS...AND MOVING NORTHEAST AT 30 MPH.

* THE THUNDERSTORM WILL BE NEAR...
  ZIONSVILLE AND WYNNEDALE AROUND 905 AM EDT...
  NORTH CROWS NEST AND CROWS NEST AROUND 910 AM EDT...
  WILLIAMS CREEK AND MERIDIAN HILLS AROUND 915 AM EDT...
  SHERIDAN AROUND 920 AM EDT...
  CARMEL AND WESTFIELD AROUND 925 AM EDT...
  FISHERS AND GEIST RESERVOIR AROUND 930 AM EDT...
  NOBLESVILLE AND MORSE RESERVOIR AROUND 935 AM EDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

DRT

The radar

The Northern Indiana radar (KIWX), 89 km away, was scanning. The volume nearest the first event began at 13:00 UTC.

Open the radar archive at this moment

Event by event

7 thunderstorm wind, 3 flood, 3 funnel cloud, 1 flash flood, 1 hail. Local standard time, as filed.

Flash Flood, Howard

When
June 21, 8:01 AM EST to 10:01 AM EST
Where
Howard County, 6.17 mi NE of Sycamore to 0.45 mi SSE of West Liberty
Cause
Heavy Rain
Crop damage
$1,000
Reported by
Law Enforcement
Coordinates
40.564, -85.838

Water was reported over the roadway on County Road 300 North just east of 50 East, and on County Road 250 North west of 250 East. Damage estimate is greatly estimated.

Flood, Decatur

When
June 21, 10:58 AM EST to 12:58 PM EST
Where
Decatur County, 1.45 mi ESE of Adams to 0.71 mi ESE of Letts
Cause
Heavy Rain
Property damage
$500
Crop damage
$500
Reported by
Public
Coordinates
39.373, -85.544

Some county roads were reported flooded in central Decatur County. There was also a report of 1.37 inches of rainfall occurring near Greensburg in a 30-minute period.

Flood, Decatur

When
June 21, 2:50 PM EST to 4:50 PM EST
Where
Decatur County, 1.37 mi SE of Kingston to 1.27 mi NE of Smyrna
Cause
Heavy Rain
Property damage
$500
Crop damage
$500
Reported by
Law Enforcement
Coordinates
39.365, -85.363

Several roads were reported flooded, especially in low lying areas.

Flood, Jennings

When
June 21, 2:55 PM EST to 4:55 PM EST
Where
Jennings County, 3.57 mi NNW of Scipio to 2.67 mi SSW of Scipio
Cause
Heavy Rain
Property damage
$500
Crop damage
$500
Reported by
Law Enforcement
Coordinates
39.130, -85.739

Several roads were reported flooded, especially in low lying areas.

Funnel Cloud, Lawrence

When
June 21, 5:25 PM EST to 5:28 PM EST
Where
Lawrence County, 0.88 mi SE of Stemm
Reported by
Trained Spotter
Coordinates
38.960, -86.490

Funnel Cloud, Lawrence

When
June 21, 5:40 PM EST to 5:43 PM EST
Where
Lawrence County, 2.15 mi W of Shawswich
Reported by
Trained Spotter
Coordinates
38.900, -86.440

The funnel, observed from highway 58, was reported to have extended halfway to the ground.

Thunderstorm Wind, Warren

When
June 21, 8:45 PM EST
Where
Warren County, 2.14 mi SSW of Carbondale
Measured
65 kt (75 mph) estimated gust
Property damage
$30,000
Reported by
County Official
Coordinates
40.340, -87.360

Thunderstorm winds damaged a tool shed and blew grain bins over. Financial damage is estimated.

Thunderstorm Wind, Warren

When
June 21, 8:47 PM EST
Where
Warren County, West Lebanon
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
40.270, -87.380

Trees were blown down by the thunderstorm winds.

Funnel Cloud, Fountain

When
June 21, 8:55 PM EST to 8:58 PM EST
Where
Fountain County, 0.87 mi SE of Veedersburg
Reported by
Trained Spotter
Coordinates
40.110, -87.260

Movement of the funnel cloud was to the southeast.

Hail, Tippecanoe

When
June 21, 9:05 PM EST to 9:07 PM EST
Where
Tippecanoe County, 1.58 mi E of Romney
Measured
0.88 in hail
Reported by
Amateur Radio
Coordinates
40.250, -86.870

This nickel size hail was accompanied by 53 mph thunderstorm winds.

Thunderstorm Wind, Tippecanoe

When
June 21, 9:09 PM EST
Where
Tippecanoe County, 2.1 mi NE of Romney
Measured
52 kt (60 mph) estimated gust
Reported by
Amateur Radio
Coordinates
40.270, -86.870

An amateur radio operator estimated 60 mph thunderstorm winds.

Thunderstorm Wind, Tippecanoe

When
June 21, 9:10 PM EST
Where
Tippecanoe County, 1.72 mi WSW of Taylor
Measured
55 kt (63 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
40.340, -86.960

Thunderstorm winds blew a tree down in West Point near the intersection of State Route 25 and County Road 750 West. Event time is estimated.

Thunderstorm Wind, Montgomery

When
June 21, 9:25 PM EST
Where
Montgomery County, 0.69 mi N of Crawfordsville
Measured
54 kt (62 mph) measured gust
Reported by
Emergency Manager
Coordinates
40.040, -86.900

Thunderstorm Wind, Hendricks

When
June 21, 10:20 PM EST
Where
Hendricks County, 0.53 mi E of Pittsboro
Measured
55 kt (63 mph) estimated gust
Property damage
$1,000
Reported by
Amateur Radio
Coordinates
39.870, -86.460

Thunderstorm winds blew down a large tree.

Thunderstorm Wind, Marion

When
June 21, 11:12 PM EST
Where
Marion County, 2.24 mi ESE of Southport
Measured
52 kt (60 mph) measured gust
Reported by
Trained Spotter
Coordinates
39.660, -86.080

Penny size hail accompanied these thunderstorm winds.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2010Every state in 2010This day in weather historyWarnings in Indiana, June 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 248314, 247021, 247047, 247063, 238435, 238436, 238441, 238442, 238445, 238448, 238450, 238458, 238461, 238463, 238477.